Journal · Minoxidil & medication
Can You Use Hair Oil With Minoxidil?

Quick answer: You can usually use hair oil and minoxidil in the same routine, but not at the same time on the same spot. Apply minoxidil to a clean, dry scalp and let it absorb first; use oils on the hair lengths or at a different time of day. Heavy oils on the scalp can make application messy and may irritate some scalps.
Order matters
Minoxidil first on a dry scalp, then wait. Oils after it has dried, mainly on the lengths.
Watch your scalp
In humid Malaysian weather, heavy oils can make the scalp feel greasy. Keep the scalp clean.
Simple routine
Folli-Doc can help you build a routine with Folli-Care (RRP RM129) and Folli-Fix. See Rogaine Malaysia.
Frequently asked questions
Can oil replace minoxidil?
No evidence-based oil works the same way. Be careful with big claims.
Is rosemary oil the same as minoxidil?
No. They are different products. Ask a doctor if unsure.
Will oil cause hair loss?
Not usually, but a clogged, irritated scalp is not ideal.
Folli-Doc at a glance
- Folli-Doc technology is from Europe and used in 32 countries
- FDA & NPRA certified
- Exclusive rights for Malaysia & Singapore
- Simulation & Stimulation, our newest technology, is 80% cheaper than hair transplant
- Also offered: hair transplant and SMP
- Free consultation & AI scan; team led by Dr. Steven Goh (6 years’ experience)
Talk to Folli-Doc
Free consultation & AI scan. 11am–7pm, by appointment only. Branches: KL Gateway Mall (HQ), Penang (at Love Your Hair Studio) and Sibu.
Book free consultation on WhatsApp
Related reading
- Rogaine vs Generic Minoxidil in Malaysia: What Is the Difference?
- How to Use Rogaine or Minoxidil Correctly
- Minoxidil 2% vs 5%: Which Is Right for You?
- Minoxidil for Beard Growth: What You Should Know
- Hair loss library: Minoxidil & medication
Reviewed by the Folli-Doc team, led by Dr. Steven Goh (6 years’ experience in hair density treatment). This article is general information, not a medical diagnosis; for sudden, patchy or painful hair loss, see a doctor or dermatologist.